Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 48, NWS Lubbock, TX

April 22, 2000Crosby County, Dickens County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 22, 2000, 4:54 PM CDT for Crosby County, Dickens County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 22, 2000, 4:54 PM CDT (21:54 UTC)
Expired
Apr 22, 2000, 5:30 PM CDT
In force
36 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Crosby County, TX, Dickens County, TX

The radar

The Lubbock radar (KLBB), 65 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2834 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WUUS54 KLUB 222155
SVRLBB
TXC107-125-222230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CDT SAT APR 22 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST CROSBY COUNTY IN TEXAS
  DICKENS COUNTY IN TEXAS

* UNTIL 530 PM CDT

* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF WHITE RIVER LAKE...OR
  ABOUT 16 MILES SOUTH OF CROSBYTON...MOVING NORTHEAST AT 70 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  WHITE RIVER LAKE...
  MCAD00...
  AFTON...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3344 10140 3339 10124 3384 10055 3383 10101

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:15 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 22, 3:15 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
315 PM CDT SAT APR 22 2000

UPPER LOW PROGGED BY ALL THE MODELS TO MOVE ACROSS THE NORTHERN
PANHANDLE TONIGHT...THEN SLOWLY FILLING AS IT MEANDERS ACROSS OK
INTO MO BY 48 HOURS. PACIFIC FRONT CURRENTLY MOVING INTO EASTERN NEW
MEXICO. A LINE OF HIGH BASED CU WERE DEVELOPING ALONG/JUST AHEAD OF
THIS BOUNDARY AND ALSO ALONG THE SURFACE TROUGH THAT WAS MOVING INTO
THE CENTRAL ZONES. VERY UNSTABLE AIR TO MOVE ACROSS THE AREA THIS
EVENING WITH THE BEST CHANCES OF THUNDERSTORMS ACROSS THE EASTERN
CWA...SOME SEVERE GENERALLY EAST OF THE CAPROCK. RAIN CHANCES WILL WILL
BE GREATER FROM WEST TO EAST WITH SLIGHT CHANCE FROM THE CENTRAL AREAS
AND LIKELY FOR THE EASTERN 1/3RD OF THE CWA. WITH THE DRY LOW LEVELS
AND ELEVATED CONVECTION THE CONCERN FOR STRONGER WINDS WILL EXIST.
GRADIENT WINDS WITH THE DEEPENING AREA OF LOW PRESSURE WILL ALSO
HELP TO KEEP WINDS UP TO ADVISORY LEVELS FOR MUCH OF THE EVENING. DO
NOT EXPECT WINDS TO DIMINISH MUCH OVERNIGHT WITH AT LEAST 20-30 MPH
WIND SPEEDS EXPECTED THROUGH EARLY AFTERNOON ON SUNDAY. SOME DUST
WILL BE EXPECTED FROM THE CENTRAL SOUTH PLAINS WEST TO THE TX/NM
BORDER THIS EVENING.

FOR SUNDAY WRAP AROUND MOISTURE AND SOME WEAK LIFT COULD BE ENOUGH
TO CAUSE SOME SHOWERS...MAYBE A RUMBLE OF THUNDER OVER THE
NORTHEASTERN CWA...AS A COLD FRONT PUSHES SOUTHWARD BEHIND THIS AREA
OF LOW PRESSURE.  THE FRONT WILL PUSH THROUGH ALL OF THE CWA BY
EARLY EVENING ON SUNDAY. LOW CLOUDS...MAYBE SOME FOG...EXPECTED IN
THE WAKE OF THIS BOUNDARY BY MONDAY MORNING.

EXTENDED PROGS DEVIATE GREATLY BRINGING MUCH UNCERTAINTY TO THIS
FORECAST. WILL KEEP THE FORECAST DRY FOR NOW AS THE SPLIT FLOW
PATTERN AND DISCREPANCIES CONTINUE.

    FRIONA 46/73/44/71 --00     TULIA 48/73 45/71  11-0
BROWNFIELD 50/79/48/76 --00   LUBBOCK 51/77 48/76  1100
 CHILDRESS 53/74/52/70 42-0 ASPERMONT 57/80/54/78  61-0

.LBB...WIND ADVISORY ZN021>044 TONIGHT.
MM

In the hours before

Special weather statement, Apr 22, 11:35 AM CDT, 5 hours 19 minutes before
TXZ021>044-221900-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1135 AM CDT SAT APR 22 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER THE SOUTHEASTERN PANHANDLE AND THE LOW ROLLING PLAINS.
THE SLIGHT RISK AREA IS GENERALLY EAST OF A LINE FROM TURKEY TO
MATADOR TO SPUR TO LAKE ALAN HENRY.

AN UPPER LEVEL STORM NEAR THE FOUR CORNERS LATE THIS MORNING WILL
MOVE EAST THIS AFTERNOON AND SHOULD MOVE ACROSS THE PANHANDLE
TONIGHT.  AS STRONG SOUTHWEST WINDS INCREASE OVER THE SOUTH
PLAINS...THE DEVELOPING DRYLINE WILL MOVE EAST OFF THE CAPROCK WITH
LOW LEVEL MOISTURE INCREASING SLOWLY OVER THE LOW ROLLING PLAINS.
FARTHER WEST ON THE SOUTH PLAINS...SOUTHWEST WINDS OF 30 TO 40 MPH
WILL CAUSE BLOWING DUST.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
BY MID AFTERNOON...2 TO 4 PM...IN THE RISK AREA.  ALTHOUGH SURFACE
MOISTURE AND INSTABILITY ARE SOMEWHAT LIMITED...FAVORABLE WIND
PROFILES COMBINED WITH THE APPROACHING UPPER LEVEL STORM WILL HELP
CAUSE A FEW STRONG TO SEVERE STORMS.  THE PRIMARY THREAT WILL BE
HIGH WIND GUSTS. LARGE HAIL MAY ALSO BE POSSIBLE EAST OF THE
CAPROCK. THE STORMS SHOULD BE HIGH-BASED...WHICH WILL INCREASE THE
POTENTIAL FOR DAMAGING DOWNBURST WINDS.

SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL NEAR AND EAST OF THE
CAPROCK SHOULD BE PREPARED FOR POSSIBLE ACTIVATION AFTER 2 PM THIS
AFTERNOON.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 5:02 PM CDTSevere Thunderstorm WarningLUBGarza, Kent28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.